Alert archive / Michigan / Beach Hazards Statements in 2018
Beach Hazards Statement 4, NWS Marquette, MI
NWS Marquette, MI issued this beach hazards statement at Jul 1, 2018, 4:16 AM EDT for Schoolcraft County, Michigan. It took effect at Jul 1, 2018, 2:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2018, 4:16 AM EDT (08:16 UTC)
- In effect from
- Jul 1, 2018, 2:00 PM EDT
- Expired
- Jul 1, 2018, 8:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Marquette, MI
County Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 119 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.3 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3137 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1358 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
812 WHUS43 KMQT 010816 CFWMQT Coastal Hazard Message National Weather Service Marquette MI 416 AM EDT Sun Jul 1 2018 MIZ014-020000- /O.NEW.KMQT.BH.S.0004.180701T1800Z-180702T0000Z/ Southern Schoolcraft- 416 AM EDT Sun Jul 1 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH THIS EVENING... The National Weather Service in Marquette has issued a Beach Hazards Statement for dangerous swimming conditions...which is in effect from 2 PM EDT this afternoon through this evening. * High wave action and dangerous swimming conditions are expected along the shorelines of Upper Michigan. * Strong rip currents: Expected. * Strong outlet currents: Expected. Locations/Impacts For Southern Schoolcraft County: Current related fatalities and rescues in the past have occurred during wave conditions similar to today near Lakeview Park and near Seul Choix Point. PRECAUTIONARY/PREPAREDNESS ACTIONS... Dangerous pounding waves and life-threatening currents are expected at the beaches. People visiting the beaches should stay out of the water. Pay attention to beach flags and signs posted at beach access points and lifeguard stations. Dangerous currents can sweep you out away from shore. They occur most often at breaks or low spots in sandbars...near shoreline structures...and near river mouths or other water outlets. && $$ JLB
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Jul 1, 1:28 AM EDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jul 1, 1:28 AM EDT, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Marquette MI 128 AM EDT Sun Jul 1 2018 .SHORT TERM...(This evening through Sunday) Issued at 314 PM EDT SAT JUN 30 2018 Upper air pattern consists of a 500 mb ridge over the ern U.S. and a trough over the Rockies. We continue to be in the ring of fire scenario on the periphery of the ridge and any shortwave that comes through the top of the ridge will set off convection in this really unstable airmass. This continues to create problems for forecasting timing and coverage of pops and will continue to have difficulty with this for this forecast. The computer models are not handling this very well at all. This trough moves east and affects the cwa tonight and Sunday. Confidence is low with this forecast for coverage and timing of pops, but best guess right now is we have some banding of pops come through the west and central this evening and dies off as it goes east, then repeat the process again on Sunday with a band of pcpn moving through the west in the morning and then across the central in the afternoon. Tough forecast overall. .LONG TERM...(Sunday night through Saturday) Issued at 428 PM EDT SAT JUN 30 2018 Spent almost the whole shift working severe weather, so will keep this short... Sun night will see convection, some strong to possibly severe, exiting E early in the period. After that, not seeing any significant convection of substantial predictability at this point. Biggest story is continued above normal temps with highs in the 80s to near 90. Didn't make any changes to the long term blended initialization. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 128 AM EDT SUN JUL 1 2018 Showers and thunderstorms earlier this evening have winded down, leaving behind some scattered showers with minimal impacts to aviation interests. However, copious amounts of moisture lingering in the region will likely contribute to the development of low-level stratus, notably at KIWD and KCMX. Other than these reduced ceilings, the weather should be relatively benign through midday Sunday. A frontal boundary traversing through Upper Michigan Sunday afternoon into the evening will re-introduce another round of showers and thunderstorms into the area. Given the uncertainty as to the specific impacts of the convection to the area terminals, have gone with a VCTS mention for this TAF issuance, with finer details introduced in subsequent issuance(s). && .MARINE...(For the 4 PM Lake Superior forecast issuance) Issued at 314 PM EDT SAT JUN 30 2018 The very warm, humid air sliding over the relatively cool waters of Lake Superior, will lead to widespread fog development through much of the weekend. The fog could become locally dense where rainfall occurs. Look for an uptick in winds over Lake Superior Sunday night into Monday as a low pressure system passes through the area. Winds stay down below 20 knots for the period. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...07 LONG TERM...Titus AVIATION...lg MARINE...07
Hazardous weather outlook, Jun 30, 3:54 PM EDT, 12 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 354 PM EDT Sat Jun 30 2018 MIZ001>007-009>014-084-085-012000- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 354 PM EDT Sat Jun 30 2018 /254 PM CDT Sat Jun 30 2018/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight Scattered to numerous thunderstorms are expected through this evening west and across all of western and central upper Michigan through tonight. There is the potential of scattered severe storms containing large hail, damaging winds and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms are expected again Sunday across all of western and central upper Michigan. There is the potential of isolated severe storms containing large hail, damaging winds and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any observed hail or wind damage from thunderstorms to the National Weather Service in Marquette. The public may also submit reports to the National Weather Service via phone, on our website, or through Facebook or Twitter. LSZ162-240>251-263>267-012000- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 354 PM EDT Sat Jun 30 2018 /254 PM CDT Sat Jun 30 2018/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight Scattered to numerous thunderstorms are expected with a few strong to severe storms containing large hail and damaging winds. Locally dense fog is possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered thunderstorms are expected again Sunday. There is the potential of strong to severe storms containing large hail and damaging winds. Locally dense fog will be possible on portions of Lake Superior Saturday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any observed hail or wind damage from thunderstorms to the National Weather Service in Marquette. The public may also submit reports to the National Weather Service via phone, on our website, or through Facebook or Twitter. LMZ221-248-250-012000- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 354 PM EDT Sat Jun 30 2018 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight Scattered thunderstorms are expected late today into tonight. There is the potential for strong to severe storms containing large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered thunderstorms are expected again Sunday. There is the potential of strong to severe storms containing large hail and damaging winds. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any observed hail or wind damage from thunderstorms to the National Weather Service in Marquette. The public may also submit reports to the National Weather Service via phone, on our website, or through Facebook or Twitter. Titus
In the hours before
Special weather statement, Jun 30, 10:38 PM EDT, 5 hours 38 minutes before
Special Weather Statement
National Weather Service Marquette MI
1038 PM EDT SAT JUN 30 2018
MIZ007-085-010315-
Northern Schoolcraft MI-Luce MI-
1038 PM EDT SAT JUN 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LUCE AND
NORTHEASTERN SCHOOLCRAFT COUNTIES UNTIL 1115 PM EDT...
At 1036 PM EDT, Doppler radar was tracking a strong thunderstorm near
M-28 between Shingleton and Seney, or 21 miles southeast of Chapel
Lake, moving east at 45 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Newberry, McMillan, Germfask, Seney, Manistique Lake, M-28 between
Shingleton and Seney, Helmer, Four Mile Corner and Dollarville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A severe thunderstorm watch remains in effect until midnight EDT for
east central Upper Michigan.
LAT...LON 4624 8588 4623 8600 4622 8601 4622 8619
4644 8621 4652 8549 4624 8546
TIME...MOT...LOC 0236Z 265DEG 39KT 4636 8608
JLALocal storm report, Jun 30, 10:54 PM EDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1054 PM EDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG TROUT CREEK 46.48N 89.01W
06/30/2018 ONTONAGON MI PUBLIC
ASPEN TREES BLOWN DOWN AT THE ROOTS WITH
DIAMETERS OF UP TO 8 INCHES. REPORT RECEIVED
VIA SOCIAL MEDIA.
&&
KECLocal storm report, Jun 30, 11:02 PM EDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1102 PM EDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM FLASH FLOOD 3 SSW MARQUETTE 46.51N 87.42W
06/30/2018 MARQUETTE MI LAW ENFORCEMENT
5 INCHES OF WATER REPORTED OVER M-553 NEAR
THE CARP RIVER BRIDGE. SOURCE IS MARQUETTE
COUNTY CENTRAL DISPATCH.
&&
JLALocal storm report, Jun 30, 11:04 PM EDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1104 PM EDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM FLASH FLOOD 1 S MARQUETTE 46.53N 87.40W
06/30/2018 MARQUETTE MI LAW ENFORCEMENT
WATER OVER US-41 IN SOUTH MARQUETTE. SOURCE
IS MARQUETTE COUNTY CENTRAL DISPATCH.
&&
JLAThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:30 PM EDT | Severe Thunderstorm Warning | MQT | Gogebic, Ontonagon | 22 min |
| Jun 30, 8:39 PM EDT | Special Marine Warning | MQT | 66 min | |
| Jun 30, 8:39 PM EDT | Special Marine Warning | MQT | 96 min | |
| Jun 30, 9:24 PM EDT | Areal Flood Advisory | MQT | Alger, Marquette | 3 hr |
| Jun 30, 9:38 PM EDT | Special Marine Warning | MQT | 97 min | |
| Jun 30, 9:43 PM EDT | Special Weather Statement | MQT | Alger | 62 min |
| Jun 30, 9:48 PM EDT | Severe Thunderstorm Warning | MQT | Dickinson | 27 min |
| Jun 30, 10:22 PM EDT | Flash Flood Warning | MQT | Alger, Dickinson, Marquette | 6 hr |
| Jun 30, 10:38 PM EDT | Special Weather Statement | MQT | Luce | 37 min |
| Jul 1, 4:08 AM EDT | Small Craft Advisory | MQT | 26 hr | |
| Jul 1, 2:26 PM EDT | Severe Thunderstorm Warning | MQT | Menominee | 64 min |
| Jul 1, 2:50 PM EDT | Special Weather Statement | MQT | Marquette | 40 min |
| Jul 1, 3:03 PM EDT | Special Marine Warning | MQT | 87 min | |
| Jul 1, 3:05 PM EDT | Special Weather Statement | MQT | Dickinson | 40 min |
| Jul 1, 3:28 PM EDT | Special Weather Statement | MQT | Menominee | 47 min |
| Jul 1, 3:33 PM EDT | Areal Flood Advisory | MQT | Delta, Menominee | 3 hr |
| Jul 1, 4:05 PM EDT | Severe Thunderstorm Warning | MQT | Menominee | 25 min |
| Jul 1, 4:08 PM EDT | Tornado Warning | MQT | Menominee | 22 min |
| Jul 1, 4:32 PM EDT | Special Marine Warning | MQT | 58 min | |
| Jul 1, 5:29 PM EDT | Special Marine Warning | MQT | 61 min | |
| Jul 1, 5:34 PM EDT | Special Weather Statement | MQT | Ontonagon | 26 min |
| Jul 1, 5:39 PM EDT | Special Weather Statement | MQT | Schoolcraft | 36 min |
| Jul 1, 5:56 PM EDT | Severe Thunderstorm Warning | MQT | Schoolcraft | 19 min |
| Jul 1, 6:18 PM EDT | Special Weather Statement | MQT | Ontonagon | 27 min |
| Jul 1, 6:27 PM EDT | Special Marine Warning | MQT | 33 min | |
| Jul 1, 6:33 PM EDT | Special Weather Statement | MQT | Schoolcraft | 27 min |
| Jul 1, 6:39 PM EDT | Special Weather Statement | MQT | Houghton, Ontonagon | 36 min |
| Jul 1, 7:14 PM EDT | Special Weather Statement | MQT | Baraga | 31 min |
| Jul 1, 7:44 PM EDT | Special Weather Statement | MQT | Marquette | 46 min |
Nearby
Beach Hazards Statements in Michigan, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.